Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 13, NWS Shreveport, LA

March 13, 2005Jackson Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 13, 2005, 5:04 PM CST for Jackson Parish, Louisiana. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2005, 5:04 PM CST (23:04 UTC)
Expired
Mar 13, 2005, 6:15 PM CST
In force
71 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Jackson Parish, LA

The radar

The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 2:30 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-496 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 132304
SVRSHV
LAC049-140015-
/O.NEW.KSHV.SV.W.0013.050313T2304Z-050314T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CST SUN MAR 13 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 615 PM CST

* AT 500 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  DAMAGING HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 15 MILES NORTH OF JONESBORO TO 10 MILES
  SOUTHWEST OF JONESBORO...OR ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHWEST OF GRAMBLING TO 10 MILES SOUTHWEST OF JONESBORO...AND
  MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JONESBORO BY 515 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 615 PM CST.

LAT...LON 3225 9275 3236 9277 3244 9275 3245 9277
      3245 9260 3250 9258 3249 9242 3242 9242
      3232 9231 3217 9231 3217 9279

$$
1 follow-up statement
000 
WWUS54 KSHV 132336
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CST SUN MAR 13 2005

LAC049-140015-
/O.CON.KSHV.SV.W.0013.000000T0000Z-050314T0015Z/
JACKSON LA-
534 PM CST SUN MAR 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CST FOR
JACKSON PARISH...

AT 530 PM CST...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING NICKEL SIZE HAIL.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM EROS TO JONESBORO...MOVING EAST AT 25 
MPH.

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3225 9275 3236 9277 3244 9275 3245 9277
      3245 9260 3250 9258 3249 9242 3242 9242
      3232 9231 3217 9231 3217 9279

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:20 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 13, 3:20 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CST SUN MAR 13 2005

.DISCUSSION...
FRONT NEAR A ELD-SHV-LFK LINE AT MID AFTERNOON...SLIGHTLY BEHIND SCHEDULE.
SOME CONVECTION TRYING TO GET GOING ALONG FRONT...BUT CAP SEEMS TO
BE HOLDING. WILL CARRY A CHANCE OF SHOWERS AND TSTMS LA PORTION EARLY
TONIGHT...BUT KEEPING POPS LOW...EVEN WITH SEVERE TSTM WATCH IN PLACE.
FAIR WEATHER EXPECTED MONDAY AND MONDAY NIGHT. LATEST GFS RUN INDICATES
A BETTER CHANCE OF RAIN BEGINNING TUESDAY AND CONTINUING THROUGH
TUESDAY NIGHT AS INVERTED TROF DEVELOPS ALONG GULF COAST COMBINED
WITH DECENT SHORT WAVE WHICH SHOULD PICK UP THE MOISTURE AND CARRY SYSTEM
RAPIDLY EAST WEDNESDAY. THEREAFTER...A DRY PERIOD...WITH MOSTLY NORTHERLY
SURFACE WINDS AND ZONAL FLOW ALOFT. ANOTHER DECENT SHORT WAVE KICKS
OUT OF ROCKIES ON SUNDAY...THUS WILL BRING IN SLIGHT CHANCE POPS
FOR END OF FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  40  60  43  52 /  30  10  10  50
MLU  39  58  43  54 /  40  10  10  50
DEQ  30  60  37  49 /  10  10  10  50
TXK  37  59  41  51 /  10  10  10  50
ELD  36  60  38  54 /  30  10  10  50
TYR  41  61  43  55 /  10  10  10  50
GGG  40  61  43  54 /  10  10  10  50
LFK  43  63  45  61 /  10  10  10  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14/14
Hazardous weather outlook, Mar 13, 3:30 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CST SUN MAR 13 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141205-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
330 PM CST SUN MAR 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A STRONG COLD FRONT WILL MOVE ACROSS NORTHWEST AND NORTHCENTRAL
LOUISIANA THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF THE FRONT. A FEW OF THESE STORMS MAY BECOME SEVERE.
THE MAIN WEATHER HAZARDS ARE STRONG DAMAGING WINDS AND LARGE
HAIL. NO HAZARDOUS WEATHER IS EXPECTED OVER THE REMAINDER OF THE
FORECAST AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NECESSARY ACROSS NORTHWEST AND NORTHCENTRAL
LOUISIANA THIS EVENING.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:11 PM CSTSevere Thunderstorm WarningSHVLincoln64 min
Mar 13, 4:26 PM CSTSevere Thunderstorm WarningSHVBienville64 min
Mar 13, 5:01 PM CSTSevere Thunderstorm WarningSHVOuachita, Union59 min
Mar 13, 5:58 PM CSTSevere Thunderstorm WarningSHVCaldwell62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.